Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 35, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Feb 21, 1997, 6:01 AM CST for Houston County, Humphreys County, Tennessee. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 21, 1997, 6:01 AM CST (12:01 UTC)
- Expired
- Feb 21, 1997, 6:45 AM CST
- In force
- 44 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Houston County, TN, Humphreys County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 21, 6:20 AM CST | Thunderstorm Wind 50 | Northern Section, TN | |
| Feb 21, 6:38 AM CST | Thunderstorm Wind 50 | Western Sections, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 0.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 133 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 392 m²/s²
- 0-3 km storm-relative helicity
- 598 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 211203 RRA SVRBNA TNC083-085-211245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 601 AM CST FRI FEB 21 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 645 AM CST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN MIDDLE TENNESSEE ...HOUSTON COUNTY...HUMPHREYS COUNTY AT 6 AM CST SEVERE THUNDERSTORMS WERE INDICATED BY RADAR OVER BENTON COUNTY...MOVING NORTHEAST AT 40 MPH. WIND DAMAGE HAS ALREADY BEEN REPORTED IN BENTON COUNTY...AND ADDITIONAL WIND DAMAGE WILL LIKELY OCCUR AS THESE STORMS MOVE THROUGH HOUSTON AND HUMPHREYS COUNTY. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS. &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 2:13 AM CST, 3 hours 48 minutes earlier.
Area forecast discussion, Feb 21, 2:13 AM CST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 200 AM CST FRI FEB 21 1997 BLUSTERY WNDS TDY SUGGEST A WIND ADVISORY IS PROBABLY IN ORDER FOR MIDDLE TN. INITIAL LINE OF TSTMS NR MEMPHIS WILL PROBABLY PUSH THROUGH OUR AREA LATER THIS MORNING, WITH A POTENTIAL FOR MORE INTENSE TSTMS LATER TDY. AFTERNOON WEATHER COULD GET INTERESTING, AS SFC CDFNT AND THETA-E RIDGE MOVE INTO MIDDLE TN AND ARE ACCOMPANIED BY COLDER TEMPS AND DRIER AIR ALOFT. ANY BREAKS IN THE CLOUDS LATE TDY, AND SFC HEATING, WILL ONLY ADD TO SVR WX POTENTIAL. PROBABLY WOULDN'T HURT TO MENTION "A FEW TSTMS PSBLY SVR TDY". ALSO, WUD PROBABLY CONFINE TSTM POTENTIAL "MAINLY BEFORE MIDNIGHT" OVER MOST OF MIDDLE TN TONIGHT, AS CDFNT SHOULD BE TO THE WRN PLATEAU BY THEN. LATEST GUIDANCE SUGGESTS SATURDAY MAY NOT BE QUITE AS CLDY AS CURRENT FCST INDICATES. CLOUDS MAY BE CONFINED MAINLY TO THE MORNING, WITH SOME DECREASE IN CLDS IN THE AFTERNOON. CURRENT ZFP TEMP FCST LOOKS REASONABLE AND SHOULD REQUIRE FEW IF ANY ADJUSTMENTS.
In the hours before
Special weather statement, Feb 21, 4:35 AM CST, 1 hour 26 minutes before
TNZ005>011-022>033-055>065-075>082-093>098-212200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 435 AM CST FRI FEB 21 1997 ... A WIND ADVISORY IS IN EFFECT FOR TODAY ... ... SEVERE THUNDERSTORMS ARE POSSIBLE ... A STRONG STORM SYSTEM WILL PUSH OUT OF THE MISSISSIPPI VALLEY INTO THE TENNESSEE VALLEY TODAY...AND BRING STRONG WINDS...AND THE THREAT FOR SEVERE WEATHER INTO MIDDLE TENNESSEE. A WIND ADVISORY IS IN EFFECT FOR TODAY...FOR SUSTAINED WINDS OF 25 MPH AND FREQUENT GUSTS TO 35 MPH OR MORE. WINDS OF THIS STRENGTH CAN EASILY BLOW LIMBS FROM TREES...AND CREATE DANGEROUS CROSS WINDS FOR MOTORISTS...AND LOOSE LIGHT WEIGHT OBJECTS LEFT OUTDOORS WILL BECOME PLAYTHINGS FOR THE WIND. THUNDERSTORMS COULD BECOME SEVERE TODAY...AND THERE IS ALSO A POTENTIAL FOR TORNADOES. TORANDO WATCHES HAVE ALREADY BEEN ISSUED TODAY FOR PARTS OF TENNESSEE...INCLUDING PARTS OF MIDDLE TENNESSEE...AND YOU SHOULD STAY TUNED TO A RELIABLE SOURCE OF WEATHER INFORMATION AND LISTEN FOR ANY ADDITIONAL WATCHES OR WARNINGS THAT MIGHT BE ISSUED LATER TODAY.
Special weather statement, Feb 21, 4:46 AM CST, 1 hour 15 minutes before
TNZ005>011-022>033-055>065-075>082-093>098-212200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 435 AM CST FRI FEB 21 1997 ... A WIND ADVISORY IS IN EFFECT FOR TODAY ... ... SEVERE THUNDERSTORMS ARE POSSIBLE ... A STRONG STORM SYSTEM WILL PUSH OUT OF THE MISSISSIPPI VALLEY INTO THE TENNESSEE VALLEY TODAY...AND BRING STRONG WINDS...AND THE THREAT FOR SEVERE WEATHER INTO MIDDLE TENNESSEE. A WIND ADVISORY IS IN EFFECT FOR TODAY...FOR SUSTAINED WINDS OF 25 MPH AND FREQUENT GUSTS TO 35 MPH OR MORE. WINDS OF THIS STRENGTH CAN EASILY BLOW LIMBS FROM TREES...AND CREATE DANGEROUS CROSS WINDS FOR MOTORISTS...AND LOOSE LIGHT WEIGHT OBJECTS LEFT OUTDOORS WILL BECOME PLAYTHINGS FOR THE WIND. THUNDERSTORMS COULD BECOME SEVERE TODAY...AND THERE IS ALSO A POTENTIAL FOR TORNADOES. TORANDO WATCHES HAVE ALREADY BEEN ISSUED TODAY FOR PARTS OF TENNESSEE...INCLUDING PARTS OF MIDDLE TENNESSEE...AND YOU SHOULD STAY TUNED TO A RELIABLE SOURCE OF WEATHER INFORMATION AND LISTEN FOR ANY ADDITIONAL WATCHES OR WARNINGS THAT MIGHT BE ISSUED LATER TODAY.
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 6:04 AM CST | Severe Thunderstorm Warning | OHX | Stewart | 41 min |
| Feb 21, 6:07 AM CST | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 53 min |
| Feb 21, 6:35 AM CST | Flash Flood Warning | OHX | Benton | 3 hr |
| Feb 21, 6:48 AM CST | Severe Thunderstorm Warning | OHX | Montgomery | 57 min |
| Feb 21, 6:57 AM CST | Severe Thunderstorm Warning | OHX | Maury | 48 min |
| Feb 21, 7:06 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Williamson | 69 min |
| Feb 21, 7:33 AM CST | Severe Thunderstorm Warning | OHX | Rutherford, Sumner, Wilson | 57 min |
| Feb 21, 7:59 AM CST | Severe Thunderstorm Warning | OHX | Franklin | 46 min |
| Feb 21, 8:10 AM CST | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Smith | 50 min |
| Feb 21, 8:17 AM CST | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 43 min |
| Feb 21, 8:27 AM CST | Severe Thunderstorm Warning | OHX | Jackson | 48 min |
| Feb 21, 8:32 AM CST | Severe Thunderstorm Warning | OHX | Warren | 43 min |
| Feb 21, 8:46 AM CST | Severe Thunderstorm Warning | OHX | Overton, Pickett | 44 min |
| Feb 21, 8:54 AM CST | Severe Thunderstorm Warning | OHX | White | 51 min |
| Feb 21, 9:02 AM CST | Severe Thunderstorm Warning | OHX | Putnam | 43 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.